MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK HINGE TOTAL KNEE SYSTEM; GMK-HINGE FIXED TIBIAL INSERT SIZE 5/17MM

MEDACTA INTERNATIONAL SA GMK HINGE TOTAL KNEE SYSTEM; GMK-HINGE FIXED TIBIAL INSERT SIZE 5/17MM
Model Number 02.09.0517H
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
At about 4 years and 11 months after primary, the patient came in reporting pain and the cause is unknown.No issue with the implants was detected.The surgeon revised all gmk-hinge components to competitor components.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 16-may-2025: lot 182058: (b)(4) items manufactured and released on 10-dec-2018.Expiration date: 26-nov-2023.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Additional devices involved batch review performed on 16-may-2025: gmk-hinge 02.09.4005r fixed tibial tray size 5 r (k130299) lot 120937a: (b)(4) items manufactured and released on 29-nov-2017.Expiration date: 13-nov-2022.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Lot father 120937: (b)(4) items manufactured and released on 02-jul-2012.Expiration date: 31-may-2017.No anomalies found related to the problem.Gmk-hinge 02.09.2605r femoral component size 5 r (k130299) lot 175671: (b)(4) items manufactured and released on 18-dec-2017.Expiration date: 23-nov-2022.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
GMK HINGE TOTAL KNEE SYSTEM
Common Device Name
GMK-HINGE FIXED TIBIAL INSERT SIZE 5/17MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22121866
Report Number3005180920-2025-00508
Device Sequence Number12556657
Product Code KRO
UDI-Device Identifier07630030825286
UDI-Public07630030825286
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/26/2023
Device Model Number02.09.0517H
Device Lot Number182058
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Initial Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown